View Full Version : yeast inffection keeps coming back!!! Help! Its driving me crazy!!
01-07-2009, 02:10 AM
For about the past 3 months I have had a yeast infection that keeps coming back...ill go to the gyno....they either prescribe diflucan or tell me to use monistat and then it will go away for a week and then come back. Im not having sex so I know that is not the problem. Its jsut sooo frusterating!....I also have IC. Do people with IC often get yeast more frequently?...and I also had a cysto/hydro done a week ago and I was wondering if that can sometimes cause yeast infections! Thanks!
01-07-2009, 03:05 AM
It's possible that you aren't getting completely rid of the infection. You might want to think about being retested after you take the diflucan.
01-07-2009, 03:56 AM
Cysto/hydro itself might not cause yeast infection, but if you were given any preventative antibiotics during or after your hydro to prevent UTI, then yeah, that can definitely cause yeast infection. Best to be checked again at the dr for both yeast and bacterial vaginosis. Be sure to ask that the actual tests for these be done right there in office, not just a visual exam. You might want to see your gyn for this, as vaginal infections are more their specialty than would be for a URO. Gyn can also test for UTI in office and send urine specimen to lab to be cultured. Just some ideas...hope this helps. You might also ask for a different yeast cream than monistat...monistat is pretty infamous around here for creating even more burning symptoms for IC and VV patients. Along with oral Diflucan, I get my best relief from clotriimazole no Rx required....always available at Walgreens. At Walmart sometimes available,but you may have to ask for it at the pharmacy counter even tho it doesn't require an Rx...but Walgreen's almost always has it on the shelf. Monistat not only causes me more burning and irritation, but it just plain doesn't cure the yeast for me. Combo of oral Diflucan and Clotrimazole 7 day cream works best for me> I suffered from chronic yeast for 10 yrs so I know what works, for me at least. ALso cold packs of frozen veggies, ice, or a really cold can of soda between the legs is a very good and safe way to relieve yeast symptoms...doesn't get rid of the yeast, buy at least calms the burning an itching. Worth a try!
01-07-2009, 04:51 AM
Dear Emmy -
You might want to ask your doctor for a Rx for Terazol 3. I used it about 10 years ago, and I don't think it is OTC yet, but it may be. I think I remember someone on the Boards saying that they got a generic of Terazol 3 and the cream bothered them. Make sure and get the non-generic if you can. My doctor prescribed this for me when the other OTC things did not work. Cleared it up fast. The 3 stands for 3 days. They also have a 7 day.
Hope this is helpful to you.
01-07-2009, 05:30 AM
Yeast is something I have dealt with a lot.. If you have chronic yeast problems you could also consider watching your diet intake.. Refined sugar is really bad for yeast growth..
Also getting on a good Probiotic can be a good preventative..
01-11-2009, 05:59 AM
Diet really makes a difference with me. I really have to watch my sugar intake.
01-11-2009, 06:05 AM
I also struggled with chronic yeast infections. I did use terazol as suggested in a previous post, but it irritated me. I found a product--Candaclear, which is basically a probiotic suppository. After I do a yeast treatment,(over the counter) I use the candaclear for about 7 days. It replenishes the "good" bacteria in the vagina and has really helped me a lot. You can google it to find out more information. Watching the diet and adding probiotics ( a good refrigerated one) also helps. Liz
01-11-2009, 08:09 AM
I am a firm believer that yeast can come due to diet....and right now we all know the IC diet is very alkaline, avoiding all the acidity we can.
SO our vaginal area is very alkaline. I know mine is. My gyno suggested, 1/4 tsp crushed vit c tablet and to place the powder inside the vaginal area. THIS HELPED tremendously!!
Also I do a water/vinegar soak, and it feels so good and soothing.
NOW I know some ladies with VV issues, cringe at the thought of my regime...but they do not bother me.
RIght now I am being treated for a 14 day of TErazol (ack did I spell that right!)?? they think I may have a yeast infection .....I am having vaginal issues to which they are trying to rule out a few things...either low estrogen, yeast, or vulvadynia....so THE FIRST thing they are doing is treating my YEAST....I have had bloodowork done to check my estrogen levels....etc..hope this helps..
NOW these suggestions work for me....as we all know all of us are different. My gyno suggested this....but again, you may want to ask your own doc about these suggestions. AS I WOULD hate for my regime to cause you a flare...etc.
01-11-2009, 08:30 AM
I also have had long recurring yeast infections... one lasted for about two years and would flare every month or so. In my case, it was a drug resistent infection called "candida glabrata." It would not respond to any OTC medications... nor to just a single dose or two of diflucan... and if you look at the insert that comes with diflucan... it says that there are some infections that require longer treatment with diflucan... and mine was one of that. I had to take it for a week or longer at a time to finally kill this infection.
That said... I will offer that I completely underestimated the importance of the vulvar creams that they often give you with diflucan. After months and months of recurring infections, we finally discovered that most of my yeast was actually living on my vulva... which diflucan and any other blood born treatment has trouble reaching. So, the diflucan would eliminate yeast in my vagina.. but not the vulva.. which just took a week or so to reinfect the vagina... starting the painful process again and again.
So, when I finally started using the nystatin cream they gaved me, that was a HUGE success. I just didn't get it at the time... but now I do.
Also... got to say... yeast infections hurt just as bad, if not more, than my IC at times. I've balled my eyes out with prior infections... so my heart goes out to you.
01-12-2009, 01:16 PM
I think you should avoid monistat and all creams if you can....I suspect IC patients may be more likely than others to have many yeast infections because we commonly have our ph off making us more vulnerable. We also commonly have weaker immune systems at least for a time...and often have taken antibiotics much without probiotics. So a ph balancer for you vagina may help as may some probiotics to help in prevention. Good luck!
http://icandme.9.forumer.com/index.php?showtopic=220&st=0 yeast, treatments, alternatives and more
01-13-2009, 03:41 AM
Thank you all for your suggestions....i went to my doctor yeserday and she said that it looks like the yeast infection is gone but that sometimes when treating a yeast infection when end up killing all the good bacteria too. So, she suggested putting yogurt in my vagina for 3 nights....I did this last night and was not a fan....I found it kind of icky. So this morning i went to CVS and asked the pharmacist about a probiotic like many of you have suggested. I got the one called Culturelle....has anybody takin this one?....It was either that one or one that cost $51.00 and im a college student and just do not have 51 extra dollars laying around. Oh and one more question....I also use Nystatin and Triamcinolone Acetonide cream....has anyone else used this and had sucess with it...I cant really tell if it helps or not...im assuming its for yeast of the vulva right?..Thanks! Emmy
I used to suffer from reccuring yeast infections (once a month!!) My doctor gave me Diflucan, all the AZOLE creams available by presctiption and OTC. I was just miserable because the infection would disappear for a few weeks and then again would come back. I was very careful with wearing cotton underwear, not going swimming, etc. but still nothing helped. My last infection was almost ten months ago and I´ve been able to go swimming and even stay with my wet bathing suit on!!! like a regular person.
This last infection was pretty bad and my doctor suggested (I live in Mexico) a vaginal cream with aplicator called MICOSTATIN. I think the component is nystatin which kills, besides the candida albicans, other strands of candida.
I used it every night for 10 straight nights and that was it!!! No change in diet, nothing!!
I hope this helps any of you suffering from this nightmare and I´m still hoping for it not to come back, but for now I´m enjoying being yeast free.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.